MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted and removed a 12.6mm tmicl12.6, -10.00/1.5/080 (sphere/cylinder/axis), implantable collamer lens into the patient's left eye (os).The lens tore during injection.There was patient contact (lens touched the eye) with no patient injury.A back-up lens was implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5 - the reporter indicated that the surgeon implanted a 12.6mm tmicl12.6, -10.00/1.5/080 (sphere/cylinder/axis) implantable collamer lens, into the patient's left eye (os) on (b)(6) 2019.Lens flipped after insertion.Lens was removed intraoperatively.Lens tore before/during 2nd loading.There was patient contact (lens touched the eye) with no patient injury.The back-up lens was implanted on (b)(6) 2019.The lens implanted, removed, and replaced intraoperatively.This resolved the problem.Reportedly, "lens flipped after insertion, removed lens, when re-loading lens it ripped." (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned dry, inside a vial.Visual inspection found no visible damage to the lens and residue on the lens.Corrected data: d11 - injector model-msi-pf; lot#-unk should be removed as it is not applicable.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9664306
Report Number2023826-2020-00243
Device Sequence Number2667870
Product Code QCB
UDI-Device Identifier00841542106856
UDI-Public00841542106856
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/04/2020
02/12/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/05/2020
02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK; INJECTOR MODEL#MSI-PF, LOT#UNK
Patient Age22 YR